Alert archive / California / Gale Warnings in 2023
Gale Warning 12, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Feb 3, 2023, 2:48 PM PST. It took effect at Feb 4, 2023, 9:00 AM PST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 3, 2023, 2:48 PM PST (22:48 UTC)
- In effect from
- Feb 4, 2023, 9:00 AM PST
- Expired
- Feb 4, 2023, 11:51 PM PST
- In force
- 15 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
024 WHUS76 KEKA 032248 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 248 PM PST Fri Feb 3 2023 PZZ455-040700- /O.CAN.KEKA.SC.Y.0011.000000T0000Z-230204T1100Z/ /O.NEW.KEKA.SC.Y.0012.230203T2300Z-230205T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 248 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Southeast winds 15 to 25 kt with gusts up to 30 kt and seas 7 to 11 feet expected. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-040700- /O.CAN.KEKA.SC.Y.0011.000000T0000Z-230204T1100Z/ /O.NEW.KEKA.SC.Y.0012.230203T2300Z-230205T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 248 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 12 feet expected. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ470-040700- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230204T1700Z/ /O.UPG.KEKA.GL.A.0005.230204T1700Z-230205T0500Z/ /O.NEW.KEKA.GL.W.0012.230204T1700Z-230205T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 248 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST SATURDAY... ...GALE WARNING IN EFFECT FROM 9 AM TO 9 PM PST SATURDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 37 kt and seas 8 to 10 feet expected. For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM to 9 PM PST Saturday. For the Small Craft Advisory, until 9 AM PST Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-040700- /O.EXT.KEKA.SC.Y.0011.000000T0000Z-230205T0500Z/ Pt St George to Cape Mendocino out 10 nm- 248 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PST SATURDAY... * WHAT...South winds 10 to 20 kt with gusts up to 30 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
022 WHUS76 KEKA 040514 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 914 PM PST Fri Feb 3 2023 PZZ470-041315- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230204T1700Z/ /O.CON.KEKA.GL.W.0012.230204T1700Z-230205T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 914 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM SATURDAY... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM SATURDAY... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts to 35 kt and seas 8 to 10 feet expected. For the Small Craft Advisory, south winds 20 to 25 kt with gusts to 30 kt and seas 10 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM to 9 PM Saturday. For the Small Craft Advisory, until 9 AM Saturday. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. $$ PZZ450-041315- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230205T0500Z/ Pt St George to Cape Mendocino out 10 nm- 914 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM SATURDAY... * WHAT...South winds 10 to 20 kt with occasional gusts to 35 kt and seas 6 to 11 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ455-041315- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 914 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... * WHAT...Southeast winds 15 to 25 kt with occasional gusts to 35 kt and seas 7 to 11 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$ PZZ475-041315- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 914 PM PST Fri Feb 3 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM SUNDAY... * WHAT...South winds 15 to 25 kt with gusts to 30 kt and seas 8 to 11 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. $$
927 WHUS76 KEKA 041041 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 241 AM PST Sat Feb 4 2023 PZZ470-041845- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230204T1700Z/ /O.CON.KEKA.GL.W.0012.230204T1700Z-230205T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 241 AM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM PST THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM PST THIS EVENING... * WHAT...For the Gale Warning, south winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet expected. For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 35 kt and seas 9 to 13 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...For the Gale Warning, from 9 AM this morning to 9 PM PST this evening. For the Small Craft Advisory, until 9 AM PST this morning. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-041845- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230205T0500Z/ Pt St George to Cape Mendocino out 10 nm- 241 AM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 10 to 20 kt with localized gusts of up to 40 kt and seas 6 to 9 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-041845- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 241 AM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with localized gusts of up to 40 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-041845- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 241 AM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 10 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
702 WHUS76 KEKA 041646 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 846 AM PST Sat Feb 4 2023 PZZ470-050100- /O.EXP.KEKA.SC.Y.0011.000000T0000Z-230204T1700Z/ /O.CON.KEKA.GL.W.0012.230204T1700Z-230205T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 846 AM PST Sat Feb 4 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 9 AM PST THIS MORNING... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet expected. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-050100- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230205T0500Z/ Pt St George to Cape Mendocino out 10 nm- 846 AM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 10 to 20 kt with gusts up to 40 kt and seas 5 to 8 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-050100- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 846 AM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 6 to 9 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-050100- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 846 AM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
691 WHUS76 KEKA 042257 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 257 PM PST Sat Feb 4 2023 PZZ470-050500- /O.CON.KEKA.GL.W.0012.000000T0000Z-230205T0500Z/ Pt St George to Cape Mendocino 10 to 60 nm- 257 PM PST Sat Feb 4 2023 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-050500- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230205T0500Z/ Pt St George to Cape Mendocino out 10 nm- 257 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PST THIS EVENING... * WHAT...South winds 15 to 25 kt with gusts up to 40 kt and seas 5 to 7 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 9 PM PST this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-050700- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena out 10 nm- 257 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...South winds 15 to 25 kt with gusts up to 35 kt and seas 5 to 8 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-050700- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230205T1100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 257 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST SUNDAY... * WHAT...Southwest winds 20 to 30 kt with gusts up to 40 kt and seas 7 to 9 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 3 AM PST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
990 WHUS76 KEKA 050432 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 832 PM PST Sat Feb 4 2023 PZZ470-050800- /O.EXT.KEKA.GL.W.0012.000000T0000Z-230205T0800Z/ Pt St George to Cape Mendocino 10 to 60 nm- 832 PM PST Sat Feb 4 2023 ...GALE WARNING NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT... * WHAT...Southwest winds 25 to 30 kt with gusts up to 40 kt and seas 8 to 10 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until midnight PST tonight. * IMPACTS...Strong winds will cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ PZZ450-051245- /O.EXT.KEKA.SC.Y.0011.000000T0000Z-230206T1900Z/ Pt St George to Cape Mendocino out 10 nm- 832 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM PST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 11 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-051245- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-230207T0100Z/ Cape Mendocino to Pt Arena out 10 nm- 832 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PST MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 30 kt and seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-051245- /O.EXT.KEKA.SC.Y.0012.000000T0000Z-230207T0100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 832 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM PST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 33 kt and seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
595 WHUS76 KEKA 050751 MWWEKA URGENT - MARINE WEATHER MESSAGE National Weather Service Eureka CA 1151 PM PST Sat Feb 4 2023 PZZ470-051600- /O.CAN.KEKA.GL.W.0012.000000T0000Z-230205T0800Z/ /O.EXA.KEKA.SC.Y.0012.000000T0000Z-230207T0100Z/ Pt St George to Cape Mendocino 10 to 60 nm- 1151 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 5 PM PST MONDAY... ...GALE WARNING IS CANCELLED... * WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 11 to 16 feet. * WHERE...Pt St George to Cape Mendocino 10 to 60 nm. * WHEN...Until 5 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ450-051600- /O.CON.KEKA.SC.Y.0011.000000T0000Z-230206T1900Z/ Pt St George to Cape Mendocino out 10 nm- 1151 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM PST MONDAY... * WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and seas 8 to 13 feet. * WHERE...Pt St George to Cape Mendocino out 10 nm. * WHEN...Until 11 AM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ455-051600- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230207T0100Z/ Cape Mendocino to Pt Arena out 10 nm- 1151 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 30 kt and seas 10 to 15 feet. * WHERE...Cape Mendocino to Pt Arena out 10 nm. * WHEN...Until 5 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ PZZ475-051600- /O.CON.KEKA.SC.Y.0012.000000T0000Z-230207T0100Z/ Cape Mendocino to Pt Arena 10 to 60 nm- 1151 PM PST Sat Feb 4 2023 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PST MONDAY... * WHAT...Northwest winds 15 to 25 kt with gusts up to 35 kt and seas 12 to 17 feet. * WHERE...Cape Mendocino to Pt Arena 10 to 60 nm. * WHEN...Until 5 PM PST Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Feb 3, 4:36 AM PST, 10 hours 12 minutes earlier.
Area forecast discussion, Feb 3, 4:36 AM PST, 10 hours 12 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
436 AM PST Fri Feb 3 2023
.SYNOPSIS...Gusty south winds and light rain will gradually
diminish today. However, another storm system will yield
additional rain and wind across the area Saturday and Sunday.
Drier weather will then develop across the region early next week.
&&
.DISCUSSION...A weak upper-level shortwave trough was moving
onshore across the West Coast early this morning. Associated
frontal rains impacting NWRN CA early Friday morning were
subsequently in the process of exiting the region. Scattered
showers will fill in behind the exiting front, and ongoing south-
southeasterlies gusting from 40 to 60 mph across exposed ridges in
Humboldt/Del Norte Counties will gradually dissipate during the
remainder of the morning. Meanwhile, an upstream trough located
over the SRN Gulf of Alaska is forecast to dig southeastward
across the NERN PAC during the next 24 hours. Southerly winds will
once again increase ahead of a surface front associated with the
approaching trough...with borderline advisory level gusts possible
across exposed terrain. In addition, another round of light to
moderate rainfall is forecast to spread inland during Saturday
evening. Stratiform rain will then transition to showers Sunday
morning and afternoon...with some showers near the coast
potentially strengthening into thunderstorms as lapse rates
steepen beneath a cold upper trough progressing east across the
region.
After Sunday...upper heights are forecast to rise over the West
Coast as a ridge amplifies across the NERN PAC. Lingering
precipitation will dissipate as a result, and increasing
subsidence aloft, clearing skies, and moist antecedent soil
conditions will promote patchy valley fog development Monday
morning. Otherwise, model guidance indicates a period of dry
weather will occur across the region Monday afternoon through
Tuesday afternoon, followed by a possible series of precipitating
storm systems during mid to late next week.
Garner
&&
.AVIATION...Gusty southerlies and rain ease this morning as a
front moves eastward, with conditions expected to gradually
improve through the day today. Southerlies are expected to quickly
weaken early this morning, along with a concurrent sharp cutoff
in rainfall. A weak wave moving onshore late this morning may
bring some additional showers to the Redwood coast around midday,
with intermittent MVFR possible. After this dissipates this
afternoon, then gentle southerlies and VFR are expected this
evening and overnight for the coast while stratus may form in some
protected interior valleys.
&&
.MARINE...A front has moved onshore early this morning, with
residual gusty southerlies lingering in the lee of Cape Mendocino.
Southerlies are forecast to weaken to advisory levels later this
morning, then possibly approach Gale Force once again with another
frontal passage Saturday afternoon and evening. Northerlies then
possibly return Sunday and early next week.
Besides the short period southerly seas driven by each front, a
fresh W swell fills in this afternoon to around 11 ft at 11
seconds, and a similar fresh west swell is expected to quickly
fill in during Sunday.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
Wind Advisory until 10 AM PST this morning for CAZ101>111.
Winter Weather Advisory until 1 PM PST this afternoon for
CAZ107.
NORTHWEST CALIFORNIA COASTAL WATERS...
Wind Advisory until 10 AM PST this morning for PZZ410-415.
Gale Warning until 9 AM PST this morning for PZZ450-470.
Small Craft Advisory until 3 AM PST Saturday for PZZ455-475.
&&
Visit us at https://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka
For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.pngHazardous weather outlook, Feb 3, 2:31 PM PST, 17 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 231 PM PST Fri Feb 3 2023 CAZ101>106-108>115-042245- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity-Mendocino Coast- Northwestern Mendocino Interior-Northeastern Mendocino Interior- Southwestern Mendocino Interior-Southeastern Mendocino Interior- Northern Lake-Southern Lake- 231 PM PST Fri Feb 3 2023 This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-042245- Northern Trinity- 231 PM PST Fri Feb 3 2023 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 PM SATURDAY TO 5 AM PST SUNDAY... This hazardous weather outlook is for northwest California. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A Winter Weather Advisory is currently in effect. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 3, 2:31 AM PST | Small Craft Advisory | EKA | 64 hr | |
| Feb 3, 8:51 AM PST | Gale Watch | EKA | 6 hr | |
| Feb 3, 2:34 PM PST | Winter Weather Advisory | EKA | 24 hr | |
| Feb 3, 2:48 PM PST | Small Craft Advisory | EKA | 51 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.